MAUDE Adverse Event Report: SMITH & NEPHEW, INC. POROUS TIBIAL TRAY SIZE 4-RIGHT MEDIAL; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, UNICOMPARTMENTAL/UNICONDYLAR,

SMITH & NEPHEW, INC. POROUS TIBIAL TRAY SIZE 4-RIGHT MEDIAL; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, UNICOMPARTMENTAL/UNICONDYLAR,
Catalog Number 1-10012-450
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Pain (1994)
Date of Event 07/12/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, eight months after unicompartmental knee arthroplasty was performed on (b)(6) 2020, the patient experienced pain.A post-operative x-ray showed radiolucency around the anchor and fracture of the anchor.Based on the x-rays provided, the implant was malpositioned with the tray not fully seated anteriorly.Loading of the implant during normal activity would result in higher than normal forces generated on the anchor component, causing a levering effect.This adverse event was treated with revision surgery to tka on (b)(6) 2021.
 
Additional Manufacturer Narrative
Smith & nephew, inc., has initiated a field action to voluntarily remove the engage cementless partial knee system from the market.This complaint was originally processed in the engage surgical complaint management system prior to acquisition by smith & nephew, inc.The event has been reassessed and is being retrospectively reported in association with the field action.Additionally, the investigation of this incident previously conducted by engage surgical has been re-opened for review.A supplemental report will be provided upon completion of further investigation activities by smith & nephew, inc.
 
Additional Manufacturer Narrative
H3, h6: results of investigation: based on the x-rays provided, it appears that the implant was mal positioned with the tray not fully seated anteriorly.Loading of the implant during normal activity would result in higher than normal forces generated on the anchor component, causing a levering effect.A (b)(6) 2021 x-ray confirmed the fractured anchor component.Investigation update: as correction action a voluntary market removal will be performed for the engage cementless partial knee system due recent complaint data that indicates that the revision rate may be trending higher than corresponding similar devices in global joint replacement registries.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Based on this investigation, the need for corrective action may be indicated.

Brand Name
POROUS TIBIAL TRAY SIZE 4-RIGHT MEDIAL
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, UNICOMPARTMENTAL/UNICONDYLAR,
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17014929
Report Number1020279-2023-01158
Device Sequence Number17900318
Product Code NJD
UDI-Device Identifier00885556873182
UDI-Public885556873182
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K190439
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 05/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/09/2025
Device Catalogue Number1-10012-450
Device Lot Number100050
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2023
Supplement Date Received by Manufacturer05/26/2023
Initial Report FDA Received Date05/26/2023
Supplement Report FDA Received Date05/31/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 92286
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1-10003-500/POROUS FEMORAL COMP SIZE 5-RIGHT MEDIA; 1-10013-459/TIBIAL INSERT SIZE 4-RIGHT MED 9MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexFemale
Patient Weight93 KG